Couldn't find what you looking for?

TRY OUR SEARCH!

I had 7 injections in my hamstring 7 days ago. It was from one needle so I assume it wasn't that much. Could this be the cause of the few pounds that I've gained? I haven't changed my diet or my excercise program.

Loading...

Weight gain is a common symptom of the cortisone shot.
Reply

Loading...

I was a thin and athletic soldier in the Army. I had 19 shots of steroids (cortisone? not sure which) under my knee cap in one procedure. Within 1 month I went from 165 lbs to over 185 lbs. I have never been able to get back into shape b/c of the knee injuries I was being treated for. VA says there is no correlation, and there isn't even a record of the injections in my medical records. Trust me, I remember each injection!
Reply

Loading...

I had a cortisone shot in my nose after rhinoplasty and I gained 5 lbs in 2 weeks and i'm a relatively thin girl!!!
Reply

Loading...

I had one in my foot and in 1 week, I'm gaining! Even more exercise this past week didn't stop the upward trend. If I had known it would have such a strong effect I would NOT have let the doc give me one. It makes me very angry! My foot would've gotten better on it's own - it just would have taken more time. How are you now that it's been a while? I'm guessing you didn't have any more shots and I won't either so I'm wondering what I should expect! Please reply!!
Reply

Loading...

I had a cortisone shot on my shoulder about six weeks ago to treat a torn rotator cuff. I have gained close to 15 pounds in six weeks! In the past ten years, my weight stays very steady. I might fluctuate 3-4 pounds and get always get back down with just a little change in diet and exercise. I am going crazy exercising, mostly cardio and really watching my diet. It seemed like a big injection spread throughout the joint. Has anyone had a similar experience? How long can I expect this to last.. The weight is till climbing every day or so...ugh! It helped for a few weeks, but I think it masked the pain and I think I have used it too much and now I believe further injured it and the pain is back in full force. BEWARE!
Reply

Loading...

Guys, at least you haven't had to live with cortisone shots. Since I was a baby I've had horrible allergies and due to this I've had to get cortisone shots. My lifelong treatment finally ends in September and I will FINALLY be able to lose weight and look like I've wanted to. I've been chubby my whole life, even though I'm very healthy and I exercise at least 4 times a week, 1 hour each time. To those who gained weight, you can lose it!!! :)
Reply

Loading...

I have recently had cortisone injections in my shoulder and since then have gained 5 pounds :-( My weight is normally always the same and I am very active - walk 3 times a day (about 8 miles), spin class 3 times a week, run twice a week.  Despite this i cannot shift these extra pounds!!! Will they eventually drop off or will i keep gaining weight (I will not have more injections!!).
Reply

Loading...

I had 6 injections in my spine to help with pain caused by scoliosis. Within a year I gained 60-70 lbs with no success in losing it. Now the injections are starting to wear off and my last visit to the doctor showed a weight loss of about 10 lbs within the past 4 months. Now my dilemma is choosing to allow the weight to continue to fall off and deal with the pain, or another round of shots to help ease the pain. The shots "do" help the pain, but to me, the side effects sometimes seem worse.
Reply

Loading...

It is normal to gain weight on cortisone if you don't modify your diet. I am on cortisone pills for a short period for my asthma allergy. My doctor recommended I go on low or no salt diet, no sugar or sweets and no pastry. I did that and I even lost 4 lbs during my week of treatment. I am on another cortisone medication for 12 days now and I am on the same modified diet. I know it is not an easy diet to go on especially if you are taking cortisone for a long period of time. The first few days are hard, but with time you get used to it especially if you don't usually have your food very salty. I hope this helps. Good luck.

Reply

Loading...


definitely. I received one corisone shot Dec. 5, 2012 and put on ten pounds before Christmas and another 10 pounds since. I told the Dr. I had gains weight on cortisone in my 30's and he just smirked and did it anyway. Don't evwer get this awful stuff again in your life. I now can't exercise because of heart palpitations, nausea and fat!!
Reply

Loading...

I had 3 cortisone shot in my lumbar spine due to a work related injury and I have gained pounds in 2 months...mind you, I've been dieting to reduce the risk of weight gain and I still gained. 

Reply

Loading...


I had a cortisone shot behind my ear after a mini face lift. I gained 8 lbs in 8 days. That was 4 months ago and I still can't lose it. I have been so depressed , even suicidial . How long does it take for the cortisone to leave my body?I have starved myself and still cant lose it
Reply

Loading...


I totally understand your situation. I had a cortisone shot in my shoulder and immediately gained 10 pounds within 5 weeks. I feel bloated all the time and look like I'm pregnant. I work out 5-6 days a week. I was doing 2 cardiobox classes a week, 1 zumba class a week, 3 days of personal training (1/2 hr each time) and had to put all that cardio on hold due to the pain in my shoulder and neck. I use to do strength training with weights but that aggravated my shoulder too much so was told by my dr. to stop for awhile. After the cortisone shot I did feel hungry and probably id eat more than usual and did cut back on my workouts so I can understand a couple of pounds gained. BUT....this feeling of always being bloated like I have PMS and trying to hide my belly is very frustrating and back tracking me 5 yrs. I am 47 yrs old, 28% body fat with an athletic bulid so have muscles that keep the scale weight up. The shot definitely put weight on me so now I am scrambling to figure out how to lose it and keep it off.I have been riding my bike outdoors on gravel 6 miles a day and still can't see any results. The stomach is still looking 6 moths pregnant! HELP!!
Reply

Loading...

Yes, cortisone shots definitely cause weight gain! 

 ***this post is edited by moderator *** *** web addresses not allowed*** Please read our Terms of Use

 

Reply

Loading...